North Carolina, 2010Damaging Winds in North Carolina, September 30, 2010
September 30, 2010 · NWS ILM · 3 events in 1 county or zone
A plume of tropical moisture remained in place as the next in a series of low pressure systems moved across the area. A frontal boundary shifted westward ahead of this area of low pressure.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A plume of tropical moisture remained in place as the next in a series of low pressure systems moved across the area. A frontal boundary shifted westward ahead of this area of low pressure. The low level jet increased to 65 knots. This increased the boundary level moisture and the shear profiles.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Sep 30, 5:30 AM EST, 31 minutes earlier.
Area forecast discussion, Sep 30, 5:30 AM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
630 AM EDT THU SEP 30 2010
.SYNOPSIS...
A SERIES OF STRONG LOW PRESSURE SYSTEMS MOVING ALONG A STALLED
FRONTAL BOUNDARY WILL BRING HISTORIC FLOODING RAINS AND STRONG
WINDS TO MUCH OF THE FORECAST AREA THROUGH THIS MORNING.
CONDITIONS WILL IMPROVE DRAMATICALLY FOR THE UPCOMING WEEKEND AS A
COOL AND DRY CANADIAN HIGH PRESSURE SYSTEM BUILDS INTO THE AREA.
THESE CONDITIONS WILL PREVAIL INTO NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 345 AM THURSDAY...RAPIDLY EVOLVING SITUATION WITH HEAVY
RAINS AND HIGH WINDS AND SEVERE CONVECTION CONTINUING TO IMPACT A
WIDE SWATH OF THE FORECAST AREA. LATEST ANAL SHOWS A LOW PRESSURE
SYSTEM HAS MOVED ASHORE AND IS DEEPENING RIGHT AROUND GEORGETOWN
SC. RADAR MOSAICS AND SATELLITE LOOPS SUGGEST DESPITE A RECENT LULL
IN THE RAINFALL OVER PORTIONS OF THE FORECAST AREA THAT ANOTHER
SLUG OF MOISTURE COULD BE ON THE WAY. TRENDING PRECIP TO TAPER OFF
FROM WEST TO EAST THROUGHOUT THE NEAR TERM IN A FAIRLY EVEN
MANNER...ALTHOUGH CONFIDENCE IS NOT HIGH AS SOME GUIDANCE SUGGESTS
THAT HEAVY RAINFALL COULD OCCUR THIS AFTERNOON AND
EVENING...ESPECIALLY IN THE CAPE FEAR REGION.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
AS OF 345 AM THURSDAY...COOL AND DRY CANADIAN HIGH PRESSURE WILL
BEGIN TO BUILD IN ACROSS THE EASTERN CAROLINAS ON FRIDAY AS A
SERIES OF LOW PRESSURE SYSTEMS MOVE OFFSHORE ALONG A FRONTAL
BOUNDARY. COOL AND DRY AIR WILL STREAM ACROSS THE FORECAST AREA AS
A RESULT. DRY THROUGH THIS PERIOD WITH BELOW NORMAL TEMPERATURES
BEGINNING FRIDAY NIGHT...LOWS IN THE LOWER TO MID 50S BOTH
NIGHTS...WITH HIGHS ON SATURDAY IN THE MID TO UPPER 70S.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 345 AM THURSDAY...STRONG...DRY AND UNSEASONABLY COOL
CANADIAN HIGH PRESSURE SYSTEM WILL CONTINUE TO BUILD SOUTHEAST
OVER EASTERN CONUS AS A SERIES OF LOW PRESSURE SYSTEMS MOVE ALONG
AN OLD FRONTAL BOUNDARY WELL OFFSHORE. RESULTING COLD AIR
ADVECTION WILL KEEP TEMPERATURES WELL BELOW NORMAL THROUGH THE
LONG TERM...WITH HIGHS GENERALLY IN THE 70S AND LOWS IN THE
50S...PERHAPS EVEN THE UPPER 40S SUNDAY AND MONDAY NIGHTS.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
AS OF 12Z...SURFACE LOW RACED THROUGH THE CWA A COUPLE OF HOURS AGO.
MOST OF THE PRECIPITATION WILL LINGER OVER THE EASTERN THIRD OF THE
CWA THROUGH LATE MORNING...FINALLY EXITING THE AREA BY EARLY
AFTERNOON. THERE IS STILL SOME UNCERTAINTY AS TO THE EASTWARD
PROGRESSION OF THE MOISTURE. IF ANOTHER LOW FORMS AND RIDES UP THE
BOUNDARY...THIS COULD DELAY THE ENDING OF THE PRECIP BY SEVERAL
HOURS. CEILINGS/VIS WILL BE INTERMITTENTLY IFR IN THE CONVECTION.
SOUTH SOUTHEAST WINDS WILL CONTINUE TO GUST TO NEAR 30 KTS AT THE
MYRTLES AND ILM THROUGH 14Z. EXPECT A SHIFT TO THE SOUTHWEST AT THE
MYRTLES FIRST...FINALLY BECOMING SOUTHWEST AT ILM BY EARLY AFTERNOON
AS THE CONVECTION PULLS EAST. FURTHER WEST...THE WINDS HAVE ALREADY
SHIFTED TO THE WEST AND DIMINISHED...HOWEVER POCKETS OF IFR
CEILINGS REMAIN. LOOK FOR CONDITIONS TO IMPROVE TO VFR AT ALL
TERMINALS BY TO MID AFTERNOON...WITH ILM THE LAST TO COME UP. VFR
CONDITIONS ARE EXPECTED OVERNIGHT WITH MAINLY WEST SOUTHWEST WINDS.
THERE IS A SLIGHT CHANCE OF A SHOWER WITH WRAP AROUND
MOISTURE...HOWEVER CHANCES ARE LOW.
EXTENDED OUTLOOK...MORNING FOG POSSIBLE FRI/SAT. VFR SUN/MON.
&&
.MARINE...
NEAR TERM /TODAY THROUGH TONIGHT/...
AS OF 345 AM THURSDAY...GALE WARNINGS REMAIN IN EFFECT THRU THIS
MORNING AND VERY HIGH SEAS WILL CONTINUE THRU THE DAY AND
OVERNIGHT AS A SERIES OF VERY STRONG LOW PRESSURE SYSTEMS MOVE
ACROSS AND NEAR THE COASTAL WATERS. MARINERS ARE URGED TO REMAIN
IN PORT DURING THIS TIME OF VERY HAZARDOUS CONDITIONS.
SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 345 PM THURSDAY...CANADIAN HIGH PRESSURE WILL
BEGIN TO BUILD IN ACROSS THE WATERS ON FRIDAY AS A SERIES OF LOW
PRESSURE SYSTEMS MOVE OFFSHORE ALONG A FRONTAL BOUNDARY. NORTHERLY
WINDS ON FRIDAY AND NORTHEASTERLY WINDS ON SATURDAY WILL BE THE
RESULT...IN THE 15 KT RANGE THROUGH THE PERIOD. SEAS SHOULD EXCEED
SMALL CRAFT ADVISORY CRITERIA THROUGH THE PERIOD DUE TO HIGH
SWELLS FROM THE OFFSHORE LOW PRESSURE SYSTEMS.
LONG TERM /SUNDAY THROUGH MONDAY/...
AS OF 345 AM THURSDAY...STEADY NORTHEASTERLY FLOW OVER THE WATERS
THROUGH THE PERIOD AS COOL CANADIAN HIGH PRESSURE BUILDS ACROSS
THE WATERS. WINDS WILL BE IN THE 15 TO 20 KT RANGE...WITH SEAS IN
THE 4 TO 6 FT RANGE.
&&
.TIDES/COASTAL FLOODING...
AS OF 3 PM WEDNESDAY...A HIGH SURF ADVISORY HAS BEEN ISSUED FOR
BREAKERS OF 7 TO 10 FEET OVERNIGHT AND THU. THESE BREAKERS ARE
EXPECTED TO MATERIALIZE OVERNIGHT AND THU FOR THE BEACHES OF NEW
HANOVER...PENDER AND BRUNSWICK COUNTIES. HIGH RISK OF RIP CURRENTS
WILL CONTINUE THROUGH THU.
THE COMBINATION OF LOW PRESSURE MOVING UP THE COAST AND HIGH
ASTRONOMICAL TIDES WILL PRODUCE SIGNIFICANT TIDAL DEPARTURES. WATER
LEVELS SHOULD REACH THEIR HIGHEST LEVELS AROUND THE TIMES OF HIGH
TIDE WHICH IS AT 1230A AND 1P THU. THE LOWEST OF THESE HIGH TIDES IS
THE ONE OVERNIGHT. TO COMPLICATE MATTERS...HEAVY RAIN AROUND THE
TIME OF HIGH TIDE WILL PREVENT WATER FROM DRAINING AND THIS WILL
LEAD TO WATER LEVELS REMAINING NEAR THEIR PEAK FOR A LONGER
DURATION. AT THIS TIME...DOWNTOWN WILMINGTON LOOKS MOST VULNERABLE
FOR FLOODING ALONG THE CAPE FEAR DUE TO TIDAL INFLUENCES LATE
MORNING THROUGH MID AFTERNOON. THE DOWNTOWN WILMINGTON GAGE SHOULD
BE NEAR OR IN EXCESS OF 6.25 FT. THIS REPRESENTS THE UPPER LIMITS OF
MINOR COASTAL FLOODING...BUT FALLS JUST SHORT OF MODERATE COASTAL
FLOODING. UP TO A FOOT OF WATER IS POSSIBLE ON WATER STREET.
WRIGHTSVILLE BEACH IS EXPECTED TO BE NEAR ACTION STAGE.
OTHERWISE...COASTAL FLOODING IS NOT EXPECTED ALTHOUGH WATER LEVELS
WILL BE HIGH.
&&
.CLIMATE...
AS OF 930 PM...EXTRAORDINARY RECENT RAINFALL TOTALS ARE CAUSING
LIFE THREATENING FLASH FLOODING ACROSS THE CAPE FEAR REGION OF
SOUTHEASTERN NORTH CAROLINA. HERE IS HOW WILMINGTON`S RECENT
RAINFALL FITS INTO THE HISTORIC CLIMATE RECORD.
OBSERVED TOTALS...
SUNDAY SEP 26 0.59 INCHES
MONDAY SEP 27 10.33 INCHES
TUESDAY SEP 28 1.96 INCHES
WEDNESDAY SEP 29 5.81 INCHES - AS OF 930 PM...
1-DAY ALL-TIME RECORDS...
#1 13.38 INCHES 9/15/1999 (HURRICANE FLOYD)
#2 10.33 INCHES 9/27/2010 (MONDAY'S EVENT)
#3 9.56 INCHES 8/31/2006 (TROPICAL STORM ERNESTO)
#4 9.52 INCHES 9/29/1938
#5 8.04 INCHES 8/18/1879 ("GREAT BEAUFORT HURRICANE")
2-DAY ALL-TIME RECORDS...
#1 17.71 INCHES 9/15 & 9/16 1999 (HURRICANE FLOYD)
#2 14.73 INCHES 9/14 & 9/15 1999 (HURRICANE FLOYD)
#3 12.29 INCHES 9/27 & 9/28 2010 (MONDAY/TUESDAY'S EVENT)
#4 11.87 INCHES 10/7 & 10/8 2005 (TROPICAL STORM TAMMY)
#5 11.54 INCHES 7/7 & 7/8 1950
3-DAY ALL-TIME RECORDS...
#1 19.06 INCHES 9/14 - 9/16 1999 (HURRICANE FLOYD)
#2 18.10 INCHES 9/27 - 9/29 2010 (ONGOING EVENT THROUGH 930 PM...)
#3 17.71 INCHES 9/15 - 9/17 1999 (HURRICANE FLOYD)
#4 14.73 INCHES 9/13 - 9/15 1999 (HURRICANE FLOYD)
#5 13.44 INCHES 9/11 - 9/13 1999 (HURRICANE FLOYD)
4-DAY ALL-TIME RECORDS...
#1 19.06 INCHES 9/14 - 9/17 1999 (HURRICANE FLOYD)
#1 19.06 INCHES 9/13 - 9/16 1999 (HURRICANE FLOYD)
#3 18.69 INCHES 9/26 - 9/29 2010 (ONGOING EVENT THROUGH 930 PM...)
#4 17.71 INCHES 9/15 - 9/18 1999 (HURRICANE FLOYD)
#5 14.73 INCHES 9/12 - 9/15 1999 (HURRICANE FLOYD)
5-DAY ALL-TIME RECORDS...
#1 19.06 INCHES 9/14 - 9/18 1999 (HURRICANE FLOYD)
#1 19.06 INCHES 9/13 - 9/17 1999 (HURRICANE FLOYD)
#1 19.06 INCHES 9/12 - 9/16 1999 (HURRICANE FLOYD)
#4 18.69 INCHES 9/26 - 9/29 2010 (ONGOING EVENT THROUGH 930 PM...)
#5 17.71 INCHES 9/15 - 9/19 1999 (HURRICANE FLOYD)
SEPTEMBER MONTHLY RAINFALL RECORDS...
#1 23.41 INCHES 1999 (HURRICANES DENNIS & FLOYD)
#2 20.10 INCHES 1877 ("HURRICANE FOUR")
#3 18.94 INCHES 1984 (HURRICANE DIANA)
#4 18.87 INCHES 2010 (ONGOING EVENT THROUGH 930 PM...)
#5 16.93 INCHES 1924 ("HURRICANE FIVE" AND "TROP STORM EIGHT")
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR SCZ017-023-
024-032>034-039-046.
COASTAL FLOOD WARNING UNTIL 6 PM EDT THIS EVENING FOR SCZ034.
WIND ADVISORY UNTIL 11 AM EDT THIS MORNING FOR SCZ034.
HIGH SURF ADVISORY UNTIL 6 PM EDT THIS EVENING FOR SCZ034.
NC...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR NCZ087-096-
097-099>101.
COASTAL FLOOD WARNING UNTIL 6 PM EDT THIS EVENING FOR NCZ097-
100-101.
WIND ADVISORY UNTIL 11 AM EDT THIS MORNING FOR NCZ097-100-101.
HIGH SURF ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NCZ097-100-
101.
MARINE...GALE WARNING UNTIL 11 AM EDT THIS MORNING FOR AMZ250-252-254-
256.
&&
SYNOPSIS...REK
NEAR TERM...REK
SHORT TERM...REK
LONG TERM...REK
AVIATION...43
MARINE...REK
TIDES/COASTAL FLOODING...
CLIMATE...Hazardous weather outlook, Sep 30, 3:59 AM EST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
459 AM EDT THU SEP 30 2010
SCZ046-010900-
GEORGETOWN-
459 AM EDT THU SEP 30 2010
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH RIP CURRENT RISK.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NCZ087-SCZ017-023-024-032-033-039-010900-
ROBESON-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-
459 AM EDT THU SEP 30 2010
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NCZ097-100-101-010900-
PENDER-BRUNSWICK-NEW HANOVER-
459 AM EDT THU SEP 30 2010
...COASTAL FLOOD WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...
...TORNADO WATCH 688 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD WARNING.
HIGH RIP CURRENT RISK.
TORNADO WATCH.
WIND ADVISORY.
HIGH SURF ADVISORY.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SCZ034-010900-
HORRY-
459 AM EDT THU SEP 30 2010
...COASTAL FLOOD WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD WARNING.
HIGH RIP CURRENT RISK.
WIND ADVISORY.
FLASH FLOOD WATCH.
HIGH SURF ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NCZ096-099-010900-
BLADEN-COLUMBUS-
459 AM EDT THU SEP 30 2010
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...
...TORNADO WATCH 688 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AMZ254-256-010900-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
459 AM EDT THU SEP 30 2010
...GALE WARNING IN EFFECT UNTIL 11 AM EDT THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AMZ250-252-010900-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
459 AM EDT THU SEP 30 2010
...GALE WARNING IN EFFECT UNTIL 11 AM EDT THIS MORNING...
...TORNADO WATCH 688 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
35
In the hours before
Local storm report, Sep 30, 2:04 AM EST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
304 AM EDT THU SEP 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 AM NON-TSTM WND GST MYRTLE BEACH 33.70N 78.89W
09/30/2010 E50 MPH HORRY SC PUBLIC
DISPLAY SIGN AND BRANCHES BLOWN DOWN ON OCEAN DRIVE.
&&
LOEWENTHSpecial weather statement, Sep 30, 2:24 AM EST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
324 AM EDT THU SEP 30 2010
NCZ099-100-SCZ034-300830-
COLUMBUS-BRUNSWICK-HORRY-
324 AM EDT THU SEP 30 2010
...WIND GUSTS TO 50 MPH POSSIBLE THROUGH 430 AM...
A BAND OF STRONG SHOWERS MOVING ONSHORE WILL PRODUCE OCCASIONAL WIND
GUSTS TO 50 MPH ACROSS BRUNSWICK...HORRY...AND SOUTHERN COLUMBUS
COUNTY THROUGH 430 AM.
COMMUNITIES IN THE PATH OF THESE STORMS ARE CONWAY...LITTLE RIVER...
MYRTLE BEACH...NORTH MYRTLE BEACH...RED HILL...SHALLOTTE...
SOCASTEE...SURFSIDE BEACH...WHITEVILLE...ADRIAN...ALLSBROOK AND ASH.
DO NOT VENTURE OUTSIDE. WET GROUNDS AND STRONG WINDS COULD RESULT IN
DOWNED TREES.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3389 7801 3392 7824 3390 7825 3391 7839
3390 7838 3379 7873 3371 7886 3358 7900
3415 7918 3442 7872 3441 7853 3437 7840
3436 7832 3439 7825 3435 7819 3436 7813
3433 7804
MJCSpecial weather statement, Sep 30, 3:28 AM EST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
428 AM EDT THU SEP 30 2010
NCZ099-100-SCZ034-300930-
COLUMBUS-BRUNSWICK-HORRY-
428 AM EDT THU SEP 30 2010
...WIND GUSTS TO 50 MPH POSSIBLE THROUGH 530 AM...
A BAND OF STRONG SHOWERS MOVING ONSHORE FROM NORTH MYRTLE BEACH TO
CAPE FEAR...WILL PRODUCE OCCASIONAL WIND GUSTS TO 50 MPH. COASTAL
BRUNSWICK AND THE EASTERN HORRY COUNTY COAST WILL EXPERIENCE THE
GREATEST CHANCE OF 50 MPH GUSTS. THESE GUSTY WINDS MAY REACH
SOUTHERN COLUMBUS COUNTY THROUGH 530 AM.
COMMUNITIES IN THE PATH OF THESE WINDS ARE LITTLE RIVER...
SHALLOTTE...ASH...BATARORA...BETHEL...BISHOP...BOILING SPRING
LAKES...BROOKSVILLE...BUGHILL...CALABASH...CHERRY GROVE BEACH AND
CIVIE TOWN.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3393 7804 3391 7817 3391 7823 3392 7824
3390 7825 3390 7837 3391 7839 3390 7838
3385 7854 3382 7870 3414 7882 3428 7850
3434 7810 3414 7798
MJCLocal storm report, Sep 30, 4:26 AM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
526 AM EDT THU SEP 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 AM FLOOD WILMINGTON 34.21N 77.91W
09/30/2010 NEW HANOVER NC EMERGENCY MNGR
FRONT STREET AND GREENFIELD ST FLOODED.
&&
LOEWENTHSpecial weather statement, Sep 30, 4:28 AM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
528 AM EDT THU SEP 30 2010
NCZ099-100-SCZ034-301030-
COLUMBUS-BRUNSWICK-HORRY-
528 AM EDT THU SEP 30 2010
...WIND GUSTS TO 50 MPH POSSIBLE THROUGH 630 AM...
A BAND OF STRONG SHOWERS MOVING ONSHORE FROM NORTH MYRTLE BEACH TO
CAPE FEAR...WILL PRODUCE OCCASIONAL WIND GUSTS TO 50 MPH. COASTAL
BRUNSWICK AND THE EASTERN HORRY COUNTY COAST WILL EXPERIENCE THE
GREATEST CHANCE OF HIGH WIND GUSTS. THESE GUSTY WINDS MAY ALSO
IMPACT SOUTHERN COLUMBUS COUNTY THROUGH 630 AM.
COMMUNITIES IN THE PATH OF THESE STORMS ARE LITTLE RIVER...NORTH
MYRTLE BEACH...SHALLOTTE...ASH...BATARORA...BETHEL...BISHOP...BOILING
SPRING LAKES...BROOKSVILLE...BUGHILL...CALABASH AND CHERRY GROVE
BEACH.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3395 7797 3393 7799 3390 7798 3393 7800
3391 7802 3390 7798 3386 7798 3386 7802
3390 7801 3388 7803 3391 7812 3391 7823
3392 7824 3390 7825 3391 7839 3390 7838
3379 7875 3428 7881 3431 7805 3412 7796
MJCSpecial weather statement, Sep 30, 5:29 AM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
629 AM EDT THU SEP 30 2010
NCZ097-100-101-301130-
PENDER-NEW HANOVER-BRUNSWICK-
629 AM EDT THU SEP 30 2010
...WIND GUSTS TO 50 MPH POSSIBLE THROUGH 730 AM...
A BAND OF STRONG SHOWERS MOVING ONSHORE FROM LITTLE RIVER TO
CAPE FEAR TO TOPSAIL ISLAND...WILL PRODUCE OCCASIONAL WIND GUSTS
TO 50 MPH...ESPECIALLY NEAR AND ALONG THE COAST THROUGH 730 AM.
COMMUNITIES IN THE PATH OF THESE STORMS ARE CAROLINA
BEACH...SHALLOTTE...BAYSHORE...BOILING SPRING LAKES...CIVIE
TOWN...EDGECOMB...GRISSETTOWN...HAMPSTEAD...IREDELL...LONG
BEACH...LONGWOOD...MASONBORO....WRIGHTSVILLE BEACH...FIGURE EIGHT
ISLAND...AND TOPSAIL ISLAND.
DO NOT VENTURE OUTSIDE. WET GROUNDS AND STRONG WINDS COULD RESULT IN
DOWNED TREES.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3431 7772 3418 7782 3418 7781 3384 7796
3386 7853 3397 7864 3403 7859 3405 7803
3396 7795 3415 7794 3449 7762 3445 7754
3440 7761 3444 7752
MJCThunderstorm Wind, Brunswick
- When
- September 30, 6:01 AM EST to 6:02 AM EST
- Where
- Brunswick County, 0.77 mi ENE of Gores Lndg
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 33.922, -78.207
Trees were reported down.
Thunderstorm Wind, Brunswick
- When
- September 30, 6:02 AM EST to 6:03 AM EST
- Where
- Brunswick County, 1.32 mi NW of Long Beach
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Other Federal Agency
- Coordinates
- 33.913, -78.147
Ocean Crest Pier, a CORMP station, measured a wind gust to 62 knots.
Thunderstorm Wind, Brunswick
- When
- September 30, 6:20 AM EST to 6:21 AM EST
- Where
- Brunswick County, 1.31 mi N of Maco
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 34.299, -78.148
Trees were reported down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Pennsylvania, September 30, 20101 death · $50,000 · 5 events
- Flash Flooding and Flooding in Virginia, September 30, 2010$3.1 million · 42 events
- Flash Flooding and Damaging Wind in New York, September 30, 2010$527,000 · 50 kt wind · 6 events
- Strong Wind in New York, September 30, 2010$450,000 · 6 events
- Strong Wind in Connecticut, September 30, 2010$500,000 · 1 event
- Flooding in New York, September 30, 2010$174,000 · 22 events
- Flooding in New York, September 30, 2010$250,000 · 2 events
- Flash Flooding in North Carolina, September 30, 2010$65,000 · 5 events
- Strong Wind in New Jersey, September 30, 2010$28,000 · 16 events
- Damaging Winds in Virginia, September 30, 20101 injured · $28,000 · 50 kt wind · 7 events
- Flash Flooding and Flood in Maryland, September 30, 201031 events
- Flash Flooding in Virginia, September 30, 201031 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 260542, 260544, 260543.